Connecticut, 2011High Wind in Connecticut, December 27, 2011
December 27, 2011 · NWS OKX · 2 events in 2 counties and zones
As an intensifying low pressure system moved northeast, its cold front swept east across the region and produced high winds.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As an intensifying low pressure system moved northeast, its cold front swept east across the region and produced high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 27, 6:22 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 27, 6:22 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
622 PM EST TUE DEC 27 2011
.SYNOPSIS...
A STORM SYSTEM WILL TRACK WEST OF THE REGION TONIGHT...AND INTO
EASTERN CANADA WEDNESDAY. HIGH PRESSURE BUILDS IN THURSDAY. A WARM
FRONT PUSHES THROUGH THE REGION THURSDAY NIGHT. LOW PRESSURE
APPROACHES FROM THE WEST FRIDAY AND MOVES THROUGH THE AREA
SATURDAY. A COLD FRONT WILL MOVE THROUGH ON SUNDAY OR EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MODERATE TO HEAVY RAIN HAS MOVED INTO MUCH OF THE WESTERN PORTION
OF THE FORECAST AREA AND CONTINUES TO TRACK NORTHEAST. WINDS HAVE
INCREASED OVER THE REGION...AND 45-50 MPH WIND GUSTS EXPECTED
ACROSS LI/NYC COAST/COASTAL CT...AND 40 MPH WIND GUSTS ELSEWHERE.
RAIN...HEAVY AT TIMES...TAPERS OFF FROM WEST TO EAST AFTER 03Z...
AND FORECAST RAPIDLY DRIES AFTER MIDNIGHT.
ISOLD TSTMS WERE MAINTAINED IN THE FCST WITH STRONG JET DYNAMICS
AND SMALL LVLS OF INSTABILITY.
MODELS HINT AT 50KT BL WINDS CLIPPING ERN LI THIS EVE. THIS COULD
YIELD SOME HIGH ENDS ADVY GUSTS WITH THE POTENTIAL FOR A ISOLD
HIGH WIND CRITERIA GUST. HAVE INCREASED THE GUST POTENTIAL IN THE
ADVY TO INDICATE GUSTS UP TO 55 MPH. GRIDS AND ZONES KEPT AT 45 TO
50 MPH AS THE STABLE S FLOW DECREASES CONFIDENCE IN WIDESPREAD
MAX GUST POTENTIAL. AN UPGRADE WILL BE REQUIRED IF OBS ALONG THE
SRN NJ COAST AND OFFSHORE BUOYS SUPPORT THE HIGHER WIND POTENTIAL.
THE 80KT LLJET IS SHUNTED OFFSHORE OVERNIGHT...SO ALTHOUGH WINDS
WILL SHIFT TO A WLY COMPONENT...GUST POTENTIAL WILL BE LOWER. THE
ENDING TIME OF THE ADVY WAS THEREFORE RETAINED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MAINLY DRY AND BREEZY WED. FALLING TEMPS LIKELY IN THE AFTN. A FEW
FLURRIES ALSO POSSIBLE IN THE AFTN AS THE COLD AIR SWEEPS IN ALONG
WITH AN INCREASE IN INSTABILITY.
DIURNAL CLOUDS DISSIPATE WED NGT. AS THE WINDS DECOUPLE TEMPS FALL
INTO THE TEENS IN THE COLD SPOTS AND 20S ELSEWHERE. WENT BLW
GUIDANCE ACROSS THE USUALLY COLDEST LOCATIONS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK SURFACE HIGH PRESSURE BUILDS IN THURSDAY...WITH WEAK TROUGHING
ALOFT. INCREASING MID-LEVEL CLOUDS EXPECTED DURING THE DAY.
NORTHWESTERLY WINDS EARLY IN THE DAY ARE EXPECTED TO BECOME SW AS
HIGH PRESSURE OVER THE SOUTHEASTERN CONUS MOVES OFFSHORE. WARMER MAV
GUIDANCE EMPHASIZED FOR HIGH TEMPS...BASED ON AN ELEMENT OF
DOWNSLOPE FLOW AS WINDS BACK DURING THE DAY. HIGHS RANGE FROM THE
MID 30S OVER INTERIOR LOWER HUDSON VALLEY/CT TO THE LOW 40S OVER THE
NEW YORK CITY METRO.
LOW PRESSURE ENTERS THE GREAT LAKES REGION THURSDAY NIGHT...WITH A
WARM FRONT EXTENDING EAST OF IT INTO THE NORTHEASTERN US. MODELS
DIFFER IN PLACEMENT OF THE WARM FRONT THURSDAY NIGHT. NAM SOLUTION
OFFERS A STRONGER UPPER TROUGH DRIVING THE SURFACE LOW FARTHER
NORTH...WHICH DEVELOPS THE WARM FRONT TO OUR NORTH. 500MB FLOW ON
12Z GFS/ECMWF IS MORE ZONAL...RESULTING IN THE WARM FRONT EXTENDING
MORE SEWD INTO OUR AREA BEFORE IT LIFTS NORTH. THIS WOULD SUPPORT SOME
LIGHT PRECIP OVER NORTHERN AND WESTERN PORTIONS OF THE FORECAST AREA
THURSDAY NIGHT. TEMPS WOULD BE COOL ENOUGH OVER MOST OF THE REGION
FOR EITHER LIGHT SNOW OR A RAIN/SNOW MIX...BUT MOISTURE IS LIMITED
ENOUGH THAT ANY PRECIP AMOUNT WOULD NOT BE SIGNIFICANT.
LOW PRESSURE THEN TRANSLATES FROM THE GREAT LAKES INTO THE NORTHEAST
FRIDAY THROUGH SATURDAY. DIFFERENCES NOTED BETWEEN 12Z GFS/ECMWF ON
EXACT TRACK AND STRENGTH OF THIS SYSTEM. FOR NOW HANDLING WITH
SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD...WITH POSSIBLE
LIGHT WINTRY PRECIP OVER NORTHERN PORTIONS OF THE AREA AT
NIGHT/EARLY MORNING FRIDAY AND SATURDAY. OTHERWISE ALL PRECIP WOULD
BE LIQUID. TEMPS 5-10 DEGREES ABOVE NORMAL FRIDAY THROUGH SATURDAY
NIGHT.
LOW CONFIDENCE IN THE FORECAST SUNDAY THROUGH MIDWEEK NEXT WEEK WITH
SIGNIFICANT DIFFERENCES BETWEEN 12Z GFS/ECMWF. POTENTIAL COLD FROPA
SUNDAY WITH THE GFS. ECMWF IS MUCH LESS PROGRESSIVE...BRINGING A
LESS POTENT FRONT LATE MONDAY. SLIGHT CHANCE POPS THROUGH THE
PERIOD. ABOVE NORMAL TEMPS SUNDAY AND MONDAY...THEN NEAR NORMAL
TUESDAY.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE MOVING OUT OF THE OHIO VALLEY WILL PASS OVER OR JUST
WEST OF THE NYC TERMINALS THIS EVENING BEFORE RUSHING OFF TO THE
NORTHEAST. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON WITH SOME
GUSTS BETWEEN 20 AND 25 KT.
CONDITIONS ALREADY LOWERING TO MVFR AND WILL CONTINUE TO QUICKLY
FALL TO IFR BETWEEN 22Z-00Z. HIGH CONFIDENCE IN FORECAST WITH RAIN
CONTINUING TO OVERSPREAD THE REGION THROUGH 23Z AND PRECIPITATION
ENDING FROM W TO E BETWEEN 04Z AND 07Z. A BRIEF PERIOD OF MODERATE
TO HEAVY RAIN IS EXPECTED...AND THERE COULD BE AN ISOLATED
THUNDERSTORM...BUT CONFIDENCE IS LOW ON EXACTLY WHERE ANY CONVECTION
WILL OCCUR. THEREFORE...WILL NOT INCLUDE ANY CB'S AT THIS TIME.
A STRONG LOW LEVEL JET WILL RESULT IN WIND SHEAR LATE THIS EVENING.
HAVE INCREASED THE WIND SHEAR IN THE TAFS TO 55-65KT AT 2KFT...WITH
THE STRONGEST WINDS OVER THE NYC TERMINALS. SOME OF THESE WINDS MAY
MIX DOWN TO THE SURFACE WITH SOME OF THE HEAVIEST RAIN. TEMPO GROUPS
MAY BE NEEDED FOR SLIGHTLY STRONGER SURFACE WINDS. IF THIS DOES
OCCUR...IT WILL BE SHORT LIVED.
VFR RETURNS AFTER MIDNIGHT...WITH SKIES STARTING TO CLEAR OUT.
WEST WINDS WILL REMAIN GUSTY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOWERING CIGS THIS
EVENING. VSBY AND CIGS COULD DROP LOWER THAN FORECAST BETWEEN 23Z
AND 03Z IN ANY POSSIBLE CONVECTION.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOWERING CIGS THIS
EVENING. GUSTS COULD APPROACH 40 KT...ESPECIALLY IN ANY CONVECTION
AFTER 23Z. VSBY AND CIGS COULD DROP LOWER THAN FORECAST BETWEEN 23Z
AND 03Z.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOWERING CIGS THIS
EVENING. GUSTS COULD APPROACH 40 KT...ESPECIALLY IN ANY CONVECTION
AFTER 23Z. VSBY AND CIGS COULD DROP LOWER THAN FORECAST BETWEEN 23Z
AND 03Z.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOWERING CIGS THIS
EVENING. VSBY AND CIGS COULD DROP LOWER THAN FORECAST BETWEEN 23Z
AND 03Z.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOWERING CIGS THIS
EVENING. VSBY AND CIGS COULD DROP LOWER THAN FORECAST BETWEEN 23Z
AND 03Z.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOWERING CIGS THIS
EVENING. GUSTS COULD APPROACH 40 KT...ESPECIALLY IN ANY CONVECTION
AFTER 23Z. VSBY AND CIGS COULD DROP LOWER THAN FORECAST BETWEEN 23Z
AND 03Z.
OUTLOOK FOR 18Z WED THROUGH SUN...
WED...VFR. W-NW GUSTS 25-35 KT.
THU...VFR.
FRI-SAT...CHANCE OF SUB-VFR CONDITIONS MAINLY AT KSWF/KHPN.
SUN...MAINLY VFR.
&&
.MARINE...
WINDS UP TO 45 KT IN SOUTHERLY GUSTS THIS EVENING WITH AN OCNL
STORM FORCE GUST POSSIBLE ON THE ERN OCEAN AND SHINNECOCK BAY.
WINDS SHIFT TO THE W LATE AND CONTINUE ON WED. GALES STILL LIKELY
THRU THE PERIOD AND THE WARNING REMAINS IN EFFECT. GUSTS TO AROUND
35 KT LATE TNGT AND WED. GRADUAL IMPROVEMENT WED NGT...HOWEVER AT
LEAST SCA CONDITIONS CAN BE EXPECTED. GALES WILL REMAIN ON THE ERN
WATERS AT LEAST DURING THE FIRST PART OF THE NIGHT.
SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO CONTINUE THURSDAY
THROUGH SATURDAY AS ANOTHER AREA OF LOW PRESSURE APPROACHES FROM THE
WEST. SCA CONDITIONS COULD REDEVELOP AGAIN SUNDAY OR EARLY NEXT
WEEK WITH A COLD FRONT PASSING THROUGH THE WATERS.
&&
.HYDROLOGY...
1/2 TO 1 INCH OF RAIN IS LIKELY TONIGHT. QPF IS BASED CLOSELY ON THE
18Z NAM. MINOR URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE.
ALTHOUGH MAJOR RIVERS ARE EXPECTED TO REMAIN BLW FLOOD LVLS...SOME
OF THE STREAMS AND BROOKS ACROSS NERN NJ WILL BE SUSCEPTIBLE TO
MINOR FLOODING.
&&
.TIDES/COASTAL FLOODING...
TIDES WERE A FEW TENTHS BLW MINOR THRESHOLDS AT FREEPORT THIS
MRNG. THIS WAS THE CLOSEST IN THE REGION. ASTRONOMICALLY...THE
NIGHT TIME HIGH TIDE CYCLE IS THE LOWER OF THE TWO. A 2 FT SURGE
IS NEEDED TO REACH MINOR CSTL FLOODING THRESHOLDS TONIGHT. STRONG
SOUTHERLY FLOW THIS EVENING SHOULD HELP PILE WATER UP ALONG THE
SHORE...BUT NOT CONFIDENT ENOUGH THAT MINOR CSTL FLOODING
THRESHOLDS WILL BE MET. HOWEVER...INTERESTS ALONG THE COAST SHOULD
MONITOR THE LATEST FORECASTS...AGAIN FOR TONIGHT/S HIGH TIDE.
THEREAFTER...STRONG WEST TO NW FLOW WILL RESULT IN NEGATIVE TIDAL
DEPARTURES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 1 AM EST WEDNESDAY FOR CTZ009>012.
NY...WIND ADVISORY UNTIL 1 AM EST WEDNESDAY FOR NYZ074-075-078>081-
176>179.
NJ...MARINE...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...KCS
NEAR TERM...MPS
SHORT TERM...
LONG TERM...KCS
AVIATION...BC
MARINE...KCS
HYDROLOGY...KCS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 27, 4:10 AM EST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
410 AM EST TUE DEC 27 2011
CTZ009>012-NYZ074-075-078>081-176>179-280945-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
410 AM EST TUE DEC 27 2011
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>008-NJZ002-004-006-103>108-NYZ067>073-280945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
410 AM EST TUE DEC 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL PRODUCE STRONG SOUTHERLY WINDS AND HEAVY RAIN
THIS EVENING. FOR MOST AREAS...WIND GUSTS UP TO 40 MPH ARE
EXPECTED FOR A FEW HOURS. THERE IS A LOW PROBABILITY FOR
LOCALIZED GUSTS OF 45 TO 50 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-280945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 AM EST TUE DEC 27 2011
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Dec 27, 5:25 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EST TUE DEC 27 2011
NYZ074-075-176>179-280000-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
525 PM EST TUE DEC 27 2011
MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY
THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS. IN ADDITION...SOUTHEAST WINDS WILL RANGE FROM
25 TO 35 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH.
NJZ002-004-006-103>108-NYZ067>073-280000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
525 PM EST TUE DEC 27 2011
MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY
THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS. IN ADDITION...SOUTHEAST WINDS WILL RANGE FROM
20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
MPS
Special weather statement, Dec 27, 6:34 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EST TUE DEC 27 2011
CTZ005>008-280145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
634 PM EST TUE DEC 27 2011
MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY
THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS. GUSTY SOUTHEASTERLY WINDS WILL
CONTINUE...RANGING FROM 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
CTZ009>012-NYZ078>081-280145-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
634 PM EST TUE DEC 27 2011
MODERATE TO LOCALLY HEAVY RAIN WILL OVERSPREAD THE REGION EARLY
THIS EVENING...RESULTING IN REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS. GUSTY SOUTHEASTERLY WINDS WILL
CONTINUE...RANGING FROM 25 TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH.
KCS
Special weather statement, Dec 27, 7:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EST TUE DEC 27 2011
NJZ002-004-006-103>108-NYZ069>075-176>179-280215-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN
UNION-
749 PM EST TUE DEC 27 2011
...HEAVY RAIN AND GUSTY WINDS WILL IMPACT BERGEN...BRONX...ESSEX...
HUDSON...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...PASSAIC...
QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION...WESTCHESTER
AND WESTERN NASSAU COUNTIES...
AT 742 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN AND GUSTY WINDS EXTENDING FROM 7 MILES
SOUTHWEST OF NEWTON TO LAWRENCEVILLE...OR ALONG A LINE EXTENDING
FROM 10 MILES WEST OF HOPATCONG TO PRINCETON...AND MOVING EAST AT 40
MPH.
THE HEAVY RAIN AND STRONGEST WINDS WILL BE...
NEAR PLAINFIELD BY 810 PM.
NEAR SUMMIT BY 815 PM.
NEAR MILLBURN BY 820 PM.
NEAR UNION BY 825 PM.
NEAR WAYNE BY 830 PM.
NEAR PORT RICHMOND BY 835 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED. IN ADDITION...HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.
LAT...LON 4109 7450 4120 7438 4114 7423 4123 7412
4125 7391 4101 7365 4085 7376 4087 7373
4089 7364 4058 7361 4054 7394 4061 7405
4049 7425 4059 7421 4059 7446 4066 7441
4067 7447 4097 7429 4103 7450
MPSHigh Wind, Southern New London
- When
- December 27, 8:00 PM EST to 11:00 PM EST
- Where
- Southern New London forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
A wind gust to 61 mph was measured at Groton New London Airport at 10:21 pm.
High Wind, Southern New Haven
- When
- December 27, 8:00 PM EST to 11:00 PM EST
- Where
- Southern New Haven forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
A wind gust to 63 mph was measured at New Haven Airport at 9:25 pm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, December 27, 2011$75,000 · 14 events
- High Wind in Tennessee, December 27, 2011$103,000 · 71 kt wind · 5 events
- Strong Wind in Maryland, December 27, 2011$50,000 · 5 events
- High Wind in Wyoming, December 27 to 29, 201178 kt wind · 24 events
- Strong Wind in Delaware, December 27, 2011$25,000 · 4 events
- High Wind in Montana, December 27 to 29, 201164 kt wind · 18 events
- High Wind and Strong Wind in Rhode Island, December 27, 2011$20,000 · 56 kt wind · 2 events
- High Wind in New York, December 27, 2011$20,000 · 51 kt wind · 1 event
- Winter Weather in Illinois, December 27, 201115 events
- Strong Wind in South Carolina, December 27, 2011$5,000 · 6 events
- High Wind in Oregon, December 27 to 28, 201176 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 27, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356788, 356789.